Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A nonstandard Riemann existence theorem

Author: Rahim Moosa
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 1781-1797
MSC (2000): Primary 03C60; Secondary 32J99
Published electronically: January 6, 2004
MathSciNet review: 2031041
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study elementary extensions of compact complex spaces and deduce that every complete type of dimension $1$ is internal to projective space. This amounts to a nonstandard version of the Riemann Existence Theorem, and answers a question posed by Anand Pillay.

References [Enhancements On Off] (What's this?)

  • 1. F. Campana.
    Coréduction algébrique d'un espace analytique faiblement Kählérien compact.
    Inventiones Mathematicae, (63):187-223, 1981. MR 84e:32028
  • 2. F. Campana and T. Peternell.
    Cycle spaces.
    In Grauert et al. [6], pages 319-349. MR 96k:32001
  • 3. G. Fischer.
    Complex Analytic Geometry.
    Springer-Verlag, Berlin, 1976. MR 55:3291
  • 4. A. Fujiki.
    On a holomorphic fibre bundle with meromorphic structure.
    Publications of the Research Institute for Mathemtaical Sciences, 19(1):117-134, 1983. MR 84m:32038
  • 5. A. Fujiki.
    On the structure of compact complex manifolds in $\mathcal{C}$.
    In Algebraic Varieties and Analytic Varieties, volume 1 of Advanced Studies in Pure Mathematics, pages 231-302. North-Holland, Amsterdam, 1983. MR 85g:32045b
  • 6. H. Grauert, T. Peternell, and R. Remmert, editors.
    Several Complex Variables VII, volume 74 of Encyclopedia of Mathematical Sciences.
    Springer-Verlag, Berlin, 1994. MR 96k:32001
  • 7. R. Gunning and H. Rossi.
    Analytic functions of several complex variables.
    Prentice-Hall, Edgewood Cliffs, 1965. MR 31:4927
  • 8. W. Hodges.
    Model Theory.
    Cambridge University Press, Cambridge, 1993. MR 94e:03002
  • 9. R. Moosa.
    The model theory of compact complex spaces.
    To appear in the Proceedings of the Logic Colloquium '01 (Vienna).
  • 10. R. Moosa.
    On saturation and the model theory of compact Kähler manifolds.
  • 11. R. Moosa.
    Contributions to the model theory of fields and compact complex spaces.
    PhD thesis, University of Illinois, Urbana-Champaign, 2001.
  • 12. T. Peternell and R. Remmert.
    Differential calculus, holomorphic maps and linear structures on complex spaces.
    In Grauert et al. [6], pages 97-144. MR 96k:32001
  • 13. A. Pillay.
    Some model theory of compact complex spaces.
    In Workshop on Hilbert's tenth problem: relations with arithmetic and algebraic geometry, volume 270 of Contemporary Mathematics, Amer. Math. Soc., Providence, RI, 2000, pp. 323-338. MR 2001m:03076
  • 14. B. Poizat.
    Groupes stables.
    Nur al-Mantiq wal-Ma'rifah, Villeurbanne, 1987. MR 89b:03056
  • 15. R. Remmert.
    Local theory of complex spaces.
    In Grauert et al. [6], pages 10-96. MR 96k:32001
  • 16. K. Ueno.
    Classification Theory of Algebraic Varieties and Compact Complex Spaces, volume 439 of Lecture Notes in Mathematics.
    Springer-Verlag, Berlin, 1975. MR 58:22062
  • 17. B. Zilber.
    Model theory and algebraic geometry.
    In Proceedings of the 10th Easter Conference on Model Theory, Berlin, 1993.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 03C60, 32J99

Retrieve articles in all journals with MSC (2000): 03C60, 32J99

Additional Information

Rahim Moosa
Affiliation: The Fields Institute, 222 College Street, Toronto, Ontario, Canada M5T 3J1
Address at time of publication: Massachusetts Institute of Technology, Department of Mathematics, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139-4307

Received by editor(s): July 17, 2002
Published electronically: January 6, 2004
Additional Notes: This work was supported by the Natural Science and Engineering Research Council of Canada
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society